RESEARCH PAPER
Year : 2015  |  Volume : 6  |  Issue : 1  |  Page : 30-33

Adverse drug reactions of imatinib in patients with chronic myeloid leukemia: A single-center surveillance study


1 Department of Pharmacology, Jawaharlal Institute of Postgraduate Medical Education and Research (JIPMER), Puducherry, India
2 Department of Clinical Pharmacology, Jawaharlal Institute of Postgraduate Medical Education and Research (JIPMER), Puducherry, India
3 Department of Medical Oncology, Jawaharlal Institute of Postgraduate Medical Education and Research (JIPMER), Puducherry, India

Correspondence Address:
Jose Francis
Department of Pharmacology, Jawaharlal Institute of Postgraduate Medical Education and Research (JIPMER), Puducherry - 605 006
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0976-500X.149141

Rights and Permissions

Objective: To monitor the adverse drug reactions (ADRs) associated with imatinib treatment in patients with chronic myeloid leukemia (CML) in a tertiary care hospital. Materials and Methods: The study was carried out by the Departments of Pharmacology and Medical Oncology, Jawaharlal Institute of Postgraduate Medical Education and Research (JIPMER), Puducherry, India. The study was carried out from March 2012 to February 2014. The ADRs were reported in a suspected Adverse Drug Reaction Reporting form, provided by the Central Drugs Standard Control Organization (CDSCO), Ministry of Health and Family Welfare, Government of India. The ADRs were analyzed for their pattern, causality and severity. Results: A total of 326 ADRs from 81 patients were reported during the study period. The hematological toxicities were much more prominent than the non-hematological toxicities in this study. The prevalence of thrombocytopenia (21.17%) was higher compared with other reactions. Further analysis showed that most of the ADRs were mild to moderate in nature. The causality assessment revealed that the majority of the ADRs belonged to the possible category. Conclusion: The present study in a tertiary care hospital suggests that hematological toxicities are predominant in CML patients treated with imatinib mesylate. The blood and lymphatic system (38.96%) was the most affected, with imatinib therapy and thrombocytopenia (21.17%) being the most commonly encountered ADRs in the present study. Thorough monitoring of ADRs is warranted for better treatment outcomes.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2234    
    Printed56    
    Emailed0    
    PDF Downloaded462    
    Comments [Add]    
    Cited by others 1    

Recommend this journal